In 11/06 I had cataract surgery and had an acrylic lenses implanted. My right eye immediately developed scar tissue and in 11/07 I had YAG laser surgery to remove the scar tissue. I noticed that my vision was still blurry and complained to my doctor. He dilated my eyes and told me my body is having a reaction to the IOL and that there is tissue buildup on both the front and back of the lens. He gave me cortisone drops which have increased my eye pressure. He said my other eye is also starting to have a reaction to its IOL. Questions:
1. How common is this condition?
2. Do most people have pain? I have a headache behind my eye every single day and when I awaken my upper eyelid is swollen.
3. Since both eyes are experiencing the problem would a different type of lens help?
4. How difficult is the surgery to remove and replace an IOL?
5. The doc switched me to Lotemax drops because of the elevated pressure. Can I take these for the rest of my life or will I have to?
I have seen this of type of situation before and it most often occurs in people with dark eye color who develop inflammation easily or when some residual cortex (the fluffy, outermost layer of the cloudy lens) was left in the eye. Most likely the acrylic lens has nothing to do with the problem. The eye has chronic inflammation and the implant is showing some of the inflammatory cells on it. You may need chronic steroid drops, maybe adding some non-steroidal drops like acular ls or xibrom. Exchanging the implant may not help. I have seen situation like this also in people with extremely poor circulation to the eye (ocular ischemic syndrome) - so if you have a lot of circulation issues and hardening of arteries, hypertension, high cholesterol, narrowed carotid arteries- then you may need to have those things looked into as well.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.